Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 16, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Apr 27, 2014, 3:51 AM CDT for Jewell County, Mitchell County, Osborne County, Kansas. It took effect at Apr 27, 2014, 12:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2014, 3:51 AM CDT (08:51 UTC)
- In effect from
- Apr 27, 2014, 12:00 PM CDT
- Expired
- Apr 27, 2014, 2:55 PM CDT
- In force
- 3 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS
The radar
The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4316 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428 WWUS73 KGID 270851 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 351 AM CDT SUN APR 27 2014 ...STRONG SOUTH WINDS TODAY BEHIND THE DRY LINE... KSZ007-018-019-271900- /O.NEW.KGID.WI.Y.0016.140427T1700Z-140428T0000Z/ JEWELL-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...OSBORNE... DOWNS...BELOIT 351 AM CDT SUN APR 27 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING...A DRY LINE WILL LIFT NORTHEAST THROUGH NORTH CENTRAL KANSAS LATE THIS MORNING. DRY AND VERY WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON BEHIND THIS BOUNDARY. * WINDS...EXPECT 30 TO 35 MPH SOUTHERLY WINDS WITH GUSTS TO AROUND 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WESELY
2 follow-up statements
682 WWUS73 KGID 271636 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1136 AM CDT SUN APR 27 2014 ...STRONG SOUTH WINDS TODAY BEHIND THE COLD FRONT... KSZ007-018-019-280000- /O.CON.KGID.WI.Y.0016.140427T1700Z-140428T0000Z/ JEWELL-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...OSBORNE... DOWNS...BELOIT 1136 AM CDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...THROUGH EARLY THIS EVENING. * WINDS...SUSTAINED 25 TO 30 MPH AT TIMES. A GUST OR TWO BETWEEN 40 AND 45 MPH IS POSSIBLE. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALBLAUB
607 WWUS73 KGID 271955 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 255 PM CDT SUN APR 27 2014 ...VERY WINDY CONDITIONS TOMORROW INTO TOMORROW EVENING... .A DEEP LOW PRESSURE SYSTEM WILL BE VERY SLOW TO LEAVE NEBRASKA TOMORROW...REMAINING OVER THE EASTERN PORTION OF THE STATE. ON THE BACK SIDE OF THIS LOW...VERY WINDY CONDITIONS WILL DEVELOP. THE STRONGEST WINDS WILL BE ALONG AND WEST OF HIGHWAY 183. KSZ018-019-280500- /O.CAN.KGID.WI.Y.0016.000000T0000Z-140428T0000Z/ /O.NEW.KGID.WI.Y.0017.140428T1100Z-140429T0500Z/ OSBORNE-MITCHELL- INCLUDING THE CITIES OF...OSBORNE...DOWNS...BELOIT 255 PM CDT SUN APR 27 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT CDT MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT CDT MONDAY NIGHT. THE WIND ADVISORY THAT WAS IN EFFECT THIS AFTERNOON IS CANCELLED. * HAZARD...VERY WINDY CONDITIONS. * TIMING...TOMORROW MORNING THROUGH THE MIDDLE OF TOMORROW EVENING. * WINDS...SUSTAINED NORTHWEST AT 25 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ007-272100- /O.CAN.KGID.WI.Y.0016.000000T0000Z-140428T0000Z/ JEWELL- 255 PM CDT SUN APR 27 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. $$ KSZ005-006-017-NEZ060-061-072>074-082>084-280500- /O.NEW.KGID.WI.Y.0017.140428T1100Z-140429T0500Z/ PHILLIPS-SMITH-ROOKS-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS- HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... KENSINGTON...PLAINVILLE...STOCKTON...LEXINGTON...COZAD... GOTHENBURG...KEARNEY...ELWOOD...HOLDREGE...MINDEN...CAMBRIDGE... ARAPAHOE...OXFORD...BEAVER CITY...ALMA...ORLEANS...FRANKLIN... HILDRETH 255 PM CDT SUN APR 27 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT CDT MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT CDT MONDAY NIGHT. * HAZARD...VERY WINDY CONDITIONS. * TIMING...TOMORROW MORNING THROUGH THE MIDDLE OF TOMORROW EVENING. * WINDS...SUSTAINED NORTHWEST AT 25 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALBLAUB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 27, 1:03 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 27, 1:03 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 103 AM CDT SUN APR 27 2014 .UPDATE... ISSUED AT 1006 PM CDT SAT APR 26 2014 MAP ANALYSIS INDICATES AN UPPER TROPOSPHERIC SHORTWAVE TROUGH OVER THE SOUTHWESTERN CONUS...WITH A LONGWAVE RIDGE EXTENDING FROM THE LOWER MISSISSIPPI VALLEY INTO THE MISSOURI RIVER VALLEY. UPPER TROPOSPHERIC JET ENERGY EXTENDS FROM THE SOUTHWESTERN CONUS...NORTHEAST INTO THE CENTRAL PLAINS...AND THEN EAST/SOUTHEAST INTO THE MID-ATLANTIC. DESPITE THIS UPPER TROPOSPHERIC JET ENERGY TRYING TO WORK INTO OUR AREA...UPPER TROPOSPHERIC FLOW REMAINS FAIRLY WEAK OVER OUR AREA...MAXING OUT AT AROUND 80KTS NEAR 37000FT AGL PER 00Z SOUNDING DATA FROM KLBF AND KOAX. WATER VAPOR IMAGERY SHOWS THE AFOREMENTIONED UPPER TROPOSPHERIC SHORT WAVE OVER THE SOUTHWESTERN CONUS...WITH INDICATIONS OF A CLOSED CIRCULATION OVER THE FOUR CORNERS AREA. PLENTY OF ENHANCED UPPER TROPOSPHERIC MOISTURE IS ALSO NOTED AHEAD OF THE SHORT WAVE MOVING INTO THE CENTRAL CONUS. AT THE SURFACE AN AREA OF LOW BAROMETRIC PRESSURE EXISTS OVER NORTHEASTERN COLORADO...WITH A STATIONARY BOUNDARY NOTED EXTENDING FROM THE LOW INTO CENTRAL NEBRASKA. A DRY LINE IS ALSO NOTED EXTENDING FROM NEAR KMCK TO NEAR KGCK. THE LOWER TROPOSPHERIC WIND FIELD ACROSS OUR AREA REMAINS FROM THE SOUTHEAST AS A RESULT. WITH THE UPPER TROPOSPHERIC SHORT WAVE REMAINING WELL SOUTHWEST OF THE REGION THUS LIMITING ANY SYNOPTIC-SCALE OMEGA OVER OUR AREA...AND WITH THE LOSS OF DIABATIC HEATING...CONVECTION ALONG/NEAR THE DRY LINE SEEMS HIGHLY UNLIKELY. THAT BEING SAID...A ~55KT JET AXIS JUST ABOVE THE BOUNDARY LAYER IS IN THE PROCESS OF DEVELOPING ACROSS OUR AREA AND GUIDANCE FROM THE HRRR AND 1KM WRF- NMM BOTH SUGGEST ISOLATED CONVECTION WILL BE POSSIBLE ACROSS OUR EASTERN CWA THROUGH 06Z. GIVEN THIS...WENT AHEAD WITH 20% POPS ACROSS OUR EAST 03-06Z. THE NAM AND OPERATIONAL GFS BOTH SUGGEST DEEP-LAYER MUCAPE VALUES WILL DROP INTO THE 100-200J/KG RANGE TONIGHT AND AS A RESULT...SEVERE WEATHER IS NOT CURRENTLY EXPECTED THROUGH THE REMAINDER OF THE NIGHT. ANY CONVECTION THAT DOES DEVELOP ACROSS OUR EAST IS EXPECTED TO QUICKLY MOVE NORTHEAST INTO THE MISSOURI RIVER VALLEY ALONG WITH THE NOSE OF THE LOW LEVEL JET. CLOSER TO SUNRISE...ANOTHER ROUND CONVECTION MAY ALSO DEVELOP ACROSS OUR EAST AS THE AXIS OF UPPER TROPOSPHERIC THERMAL ADVECTION...AHEAD OF THE UPPER TROPOSPHERIC SHORT WAVE AND DRY INTRUSION...MOVES INTO PORTIONS OF THE AREA. GIVEN THIS...WENT AHEAD WITH ANOTHER ROUND OF 20% POPS ACROSS OUR EAST 10-12Z SUNDAY...WITH POPS STILL EXPECTED TO INCREASE ACROSS MUCH OF THE AREA HEADING INTO THE DAY SUNDAY. REMAINDER OF THE FORECAST REMAINS IN GOOD SHAPE...WITH ONLY MINOR CHANGES MADE TO HOURLY TEMPERATURE...WIND...DEW POINT AND SKY GRIDS TO BETTER REFLECT CURRENTLY OBSERVATIONS. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 355 PM CDT SAT APR 26 2014 ...WE WILL BE MONITORING FOR ISOLATED SEVERE STORMS THIS EVENING AND THEN AGAIN TOMORROW FOLLOWED BY WINDY CONDITIONS... ALOFT: A POTENT/DEEP LOW WAS NEAR LAS VEGAS AND MOVING INTO AZ. THIS LOW WILL HEAD E TO THE 4-CORNERS BY 7PM AND THEN BEGIN TO TAKE ON NEGATIVE TONIGHT. IT WILL BE OVER ERN CO BY 7AM TOMORROW AND LIFT NE INTO WRN NEB BY SUNSET. SURFACE: EVOLUTION WILL BE COMPLEX. DEEP LOW PRES WILL CONTINUE TO DEEPEN FURTHER OVER ERN CO AND SHOULD BE DOWN TO ~983 MB BY 7PM. A WARM FRONT WILL ORGANIZE AND GRADUALLY LIFT TO NEAR THE NEB-KS BORDER...WITH THE DRYLINE MIXING INTO SW NEB AND WRN KS. INTO TONIGHT THE LOW WILL LIFT INTO THE SANDHILLS...WITH THE WARM FRONT LIFTING FURTHER INTO NEB. BY DAYBREAK TOMORROW...THE PACIFIC COOL FRONT WILL HAVE MERGED WITH THE DRYLINE AND THE OCCLUSION PROCESS WILL BE UNDERWAY OVER NEB. THE LOW WILL REMAIN QUASI-STATIONARY TOMORROW AS THE COMBINED DRYLINE/FRONT PIVOTS CYCLONICALLY NE ACROSS THE FCST AREA FROM 7AM-4PM. A SECONDARY COLD FRONT WILL WRAP CYCLONICALLY AROUND THE LOW FROM 1PM-7PM. THE REST OF THIS AFTERNOON: PARTLY TO MOSTLY CLOUDY. HOT DOWN IN PARTS OF N-CNTRL KS...WHERE STOCKTON WAS 91F AT 3PM. BREEZY SE WINDS...BORDERING ON WINDY. GRI REPORTED A 38 KT GUST AT 240 PM. TONIGHT: WE WILL BE WATCHING FOR AN ISOLATED TSTM OR TWO TO FIRE E OF HWY 281. OTHERWISE...DRY/BREEZY/VERY MILD. USED CONSENSUS OF MODEL 2M TEMPS WHICH KEEPS LOWS IN THE 60S E OF HWY 183. STRATUS IS EXPECTED TO FORM TONIGHT IN VICINITY OF THE WARM FRONT ...AS DEWPOINTS IN THE 50S ADVECT N. SEVERE: THE MESOSCALE BOUNDARIES ARE ORGANIZING. THE PROBLEM LATE THIS AFTERNOON AND TONIGHT WILL BE THE LACK OF LARGE-SCALE FORCING TO SUFFICIENTLY ERODE THE CAP. IT APPEARS PROBABLE THAT NO TSTMS WILL FORM BEFORE SUNSET. THAT DOES NOT MEAN THE PROBABILITY IS ZERO. THERE IS A HINT OF A SMALL COLD FRONT ALOFT CURRENTLY LIFTING NE FROM TX. THIS SUBTLE FEATURE WILL LIFT N THRU THE FCST AREA 7PM-1AM AND THIS COULD PROVIDE THE TRIGGER. BASED ON HI-RES NONHYDROSTATIC MODELS...A SINGLE STORM MAY GO UP AFTER 5 PM SOMEWHERE NEAR I-70 IN CNTRL KS. A COUPLE MORE STORMS COULD JOIN IT FURTHER NE OVER S-CNTRL NEB. AS IT STANDS NOW...THE TSTM THREAT WILL BE PRIMARILY E OF HWY 281. MLCAPE WILL CONTINUE TO INCREASE TO 2500-3000 J/KG AS A SWATH OF DEWPOINTS IN THE 50S LIFTS INTO NEB. DEEP LAYER SHEAR WILL BE SUFFICIENT FOR SUPERCELL CONVECTIVE MODE...ESPECIALLY IN AN ENVIRONMENT WITH WEAK FORCING. ANY SUPERCELLS THAT DEVELOP SHOULD MOVE NE AROUND 15 KTS. ALL THREATS WILL BE POSSIBLE...INCLUDING HAIL TO THE SIZE OF BASEBALLS...DAMAGING WINDS...AND AN ISOLATED TORNADO. AS MIXING WANES THIS EVENING...0-1 KM SHEAR WILL INCREASE TO 30-35 KTS... PUSHING THE 0-1 KM EHI TO 3-5...MORE THAN SUFFICIENT FOR A SIGNIFICANT TORNADO. ANY TSTMS THAT FORM SHOULD BE OUT OF THE FCST AREA BY 10-11 PM. SUN: HIGHLY VARIABLE. WE WILL PROBABLY BE DEALING WITH STRATUS IN SOME AREAS TO START THE DAY. THE STRONGEST QG FORCING WILL OCCUR 7AM-1PM...ALONG WITH A COLD FRONT ALOFT...INTERACTING WITH THE SURFACE BOUNDARIES. SO A NARROW ARC OF TSTMS COULD FORM FAIRLY EARLY AND RACE N INTO THE SANDHILLS. THE EARLIER THE STORMS FORM...THE MORE SEVERE THEY COULD BE. DRY AIR WRAPPING IN FROM THE SW WILL DIMINISH INSTABILITY AS THE DAY WEARS ON. CLEARING SHOULD THEN OCCUR BEHIND THIS LINE...BEFORE ANOTHER BATCH OF CLOUDS MOVES IN BEHIND THE SECONDARY COLD FRONT. THIS COULD TRIGGER A COUPLE SHWRS. SEVERE: DEEP LAYER SHEAR WILL BE EXTREMELY STRONG /50 KTS/ AND STORMS WILL MOVE RAPIDLY N-NNW AT 50-60 MPH. HAIL AS LARGE AS GOLF BALLS AND WIND DAMAGE WILL BE THE PRIMARY THREATS. HOWEVER... ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY WHERE THE COLD AND WARM FRONTS ARE PINCHING TOGETHER AT THE OCCLUSION. WIND: AN ADVISORY WILL BE NEEDED FOR PARTS OF THE FCST AREA S OF I-80. SUSTAINED WINDS MEETING THE CRITERION ARE IN THE FCST. THIS POTENTIAL NEEDS TO BE RE-EVALUATED BY TONIGHT/S MID SHIFT. IN COORDINATING THE DDC/GLD/LBF...DECIDED TO HOLD OFF. WHILE THE GREATEST PRES RISES WILL OCCUR MORE TO THE W...A TROPOSPHERE FOLD COULD RESULT IN ABNORMALLY HIGH MIXING. THE 18Z NAM HAS THE LOOK OF A "PV HOOK" WHICH COULD THREATEN A 1-2 HR PERIOD OF WARNING CRITERIA WINDS /GUST 40+ AND OR GUSTS 58+/. AS FOR FIRE WX...DEWPOINTS WILL NEED TO BE RE-EVALUATED OVER N-CNTRL KS FOR SUN AFTERNOON. AS OF NOW...THE DEWPOINTS SHOULD RISE A BIT BEHIND THE SECONDARY COLD FRONT. SO CURRENT MINIMUM RH VALUES ARE JUST ABOVE 20%. ENOUGH FOR NEAR-CRITICAL MENTION IN THE HWO. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 355 PM CDT SAT APR 26 2014 A BROAD UPPER LEVEL TROUGH IS EXPECTED TO PERSIST ACROSS THE CENTER OF THE CONUS FOR MUCH OF THE UPCOMING WORK WEEK...WITH BELOW NORMAL HEIGHTS ALOFT EXPECTED TO RESULT IN A SEASONABLY COOL END TO THE MONTH OF APRIL AND BEGINNING TO THE MONTH OF MAY. WHILE THE BEST INSTABILITY WILL BE ON THE WANE AS WE WORK THROUGH THE EVENING HOURS ON SUNDAY...EXPECT SOME MODEST INSTABILITY TO PERSIST ACROSS OUR NORTHWEST AS THE MAIN UPPER LEVEL LOW LIFTS NORTH...RESULTING IN AT LEAST THE CHANCE FOR AN ISOLATED THUNDERSTORM ON THE BACKSIDE OF THE ASSOCIATED COLD FRONT. THEREAFTER...EXPECT THE MAIN UPPER LEVEL LOW TO MEANDER ACROSS THE CENTRAL CONUS FOR SEVERAL DAYS...WITH MULTIPLE UPPER LEVEL DISTURBANCES ON THE BACKSIDE OF THE UPPER LEVEL LOW EXPECTED TO ROTATE ACROSS THE REGION. WHILE THERE WILL BE A CHANCE OF SOME LIGHT RAINFALL OFF AND ON AGAIN THROUGH THURSDAY...THE BEST PERIOD FOR MORE WIDESPREAD BENEFICIAL RAINFALL APPEARS TO BE TUESDAY...WHEN A REINFORCING SHOT OF COLD AIR AND MID LEVEL WAVE ADVECT ACROSS THE LOCAL AREA. THIS WILL LIKELY RESULT IN THE COOLEST DAY OF THE EXTENDED...WITH AFTERNOON HIGHS ONLY EXPECTED TO TOP OUT IN THE LOWER 50S TUESDAY AFTERNOON...AND LOWS BOTH WEDNESDAY AND THURSDAY MORNINGS EXPECTED TO DIP INTO THE 30S ACROSS THE MAJORITY OF THE FORECAST AREA. OTHERWISE...THE MAIN STORY TO START OF THE NEW WEEK WILL BE THE WINDS...AS A TIGHT PRESSURE GRADIENT ON THE BACKSIDE OF THE SURFACE LOW WILL RESULT IN A VERY WINDY START TO THE WEEK. MODEL GUIDANCE HAS COME UP SIGNIFICANTLY FROM YESTERDAY WITH A DEEPER LOW EXPECTED TO RESULT IN A VERY TIGHT PRESSURE GRADIENT ACROSS THE REGION. ADDITIONALLY...WITH STRONG WINDS ALOFT...EXPECT ANY MIXING DURING THE AFTERNOON HOURS TO RESULT IN STRONG WIND GUSTS ACROSS THE LOCAL AREA BOTH AFTERNOONS...WITH GUSTS TO 40 MPH OR HIGHER NOT OUT OF THE QUESTION. DID NOT INCREASE WINDS TO MATCH SOME OF THE NUMERICAL GUIDANCE...WHICH SUGGESTS 35KT SUSTAINED WINDS ACROSS OUR WEST ON MONDAY AND LIKELY AGAIN TUESDAY...BUT DID REINTRODUCE A MENTION INTO THE HWO...AS IF TRENDS CONTINUE...WE LIKELY WILL EVENTUALLY NEED A WIND ADVISORY HEADLINE FOR AT LEAST THE WESTERN HALF OF THE FORECAST AREA BOTH DAYS. AS THE MAIN UPPER LOW TRANSITIONS INTO THE EASTERN THIRD OF THE CONUS LATE WEEK...EXPECT THE LOCAL AIRMASS TO BEGIN TO MODERATE AS HEIGHTS BUILD ALOFT...RESULTING IN A RETURN TO SEASONAL TEMPERATURES NEAR 70 DEGREES OVER NEXT WEEKEND. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1255 AM CDT SUN APR 27 2014 THERE ARE SEVERAL AVIATION CONCERNS INCLUDING THE POSSIBILITY OF IFR CEILINGS THIS MORNING FOLLOWED BY THE POSSIBILITY OF SEVERE THUNDERSTORMS ONCE THE LOW CLOUDS EXIT TO OUR NORTHEAST. THE WIND WILL ALSO BE RATHER GUSTY AT TIMES TODAY PRIMARILY OUT OF THE SOUTHEAST EARLY AND EVENTUALLY OUT OF THE SOUTH LATER THIS AFTERNOON. THERE ARE CURRENTLY NO LOW CLOUDS ANYWHERE NEAR BY KGRI...BUT FORECAST MODELS ARE TRYING TO DEVELOP WIDESPREAD LOW CLOUDS AS WE NEAR DAWN AND BASED ON THE WEATHER PATTERN THIS SEEMS PRETTY REASONABLE. THESE LOW CLOUDS SHOULD PASS OFF TO OUR NORTHEAST BY MID MORNING ALLOWING FOR SUNSHINE AND DESTABILIZATION WITHIN THE WARM SECTOR. KGRI SHOULD BE LOCATED WITHIN THIS WARM SECTOR FROM AROUND MID MORNING THROUGH AS LATE AS MID AFTERNOON WHEN THE DRY LINE WILL EVENTUALLY PASS THROUGH. THIS IS THE WINDOW WHEN THUNDERSTORMS...SOME POSSIBLY SEVERE WILL BE AROUND THE KGRI AREA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...BRYANT SHORT TERM...HALBLAUB LONG TERM...ROSSI AVIATION...WESELY
Hazardous weather outlook, Apr 26, 9:28 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 928 PM CDT SAT APR 26 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 271200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 928 PM CDT SAT APR 26 2014 CORRECTED A TYPO IN DAYS TWO THROUGH SEVEN. THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT...PRIMARILY EAST OF A LINE FROM GREELEY TO AURORA AND SUPERIOR IN NEBRASKA...TO BELOIT IN KANSAS. SEVERE WEATHER IS NOT CURRENTLY EXPECTED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ONE OR TWO NARROW LINES OF THUNDERSTORMS MAY FORM SUNDAY...WITH THE GREATEST CHANCE OVER SOUTH CENTRAL NEBRASKA. UNCERTAINTY REMAINS REGARDING THE TIMING OF THUNDERSTORM DEVELOPMENT. SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND HAIL AS LARGE AS GOLF BALLS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THERE IS A SLIGHT CHANCE A COUPLE THUNDERSTORMS COULD LINGER INTO SUNDAY NIGHT. HOWEVER...THE THREAT FOR SEVERE STORMS WILL BE OVER. WINDY CONDITIONS ARE FORECAST ACROSS MUCH OF THE OUTLOOK AREA SUNDAY AFTERNOON AND EVENING. A SUSTAINED WIND OF 25 TO AROUND 30 MPH...ACCOMPANIED BY GUSTS TO AROUND 35 MPH...CAN BE EXPECTED. THE COMBINATION OF WINDY CONDITIONS AND LOW VALUES OF RELATIVE HUMIDITY WILL RESULT IN NEAR-CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF NORTH CENTRAL KANSAS SUNDAY AFTERNOON AND EVENING. BOTH MONDAY AND TUESDAY...STRONG NORTHWESTERLY WINDS ARE EXPECTED TO DEVELOP ACROSS THE LOCAL AREA....WITH SUSTAINED WINDS OF 20 TO 30 MPH...AND GUSTS TO 40 MPH...EXPECTED BOTH DAYS. AT THIS TIME ...THE STRONGEST WINDS ARE EXPECTED GENERALLY WEST OF HIGHWAY 281 DURING THE MID TO LATE AFTERNOON HOURS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT/HALBLAUB/ROSSI
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:45 AM CDT | Red Flag Warning | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 15 hr |
| Apr 27, 2:55 PM CDT | Wind Advisory | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 52 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.